question-icon

What causes lymph node swelling while treating tuberculosis?

default
Posted on Fri, 17 Mar 2017
Question: with anti tubercular treatment can any one explain is this a latent TB or any other I have symptom of only lymph node swallowing no other symptoms found my CBC and ESR everything are normal
doctor
Answered by Dr. Monika Dede (1 hour later)
Brief Answer:
Hello XXXX! I have been through your question.

Detailed Answer:
Related your concern you should know that tuberculosis is a chronic granulomatous infection caused by Mycobacterium TB and chiefly affects the pulmonary system besides involving extra-pulmonary locations.

But an extra pulmonary TB is rare (occurring in 0.05-5% of patients with TB) and tuberculous lymphadenitis is among the most frequent presentations of extra pulmonary tuberculosis.

When we isolate peripheral tuberculous lymphadenopathy we say that is usually due to reactivation of disease at a site seeded hematogenously during primary tuberculosis infection, perhaps years earlier.

So, this is a latent TB and as well need treatment.
Latent tuberculosis infection means a patient is infected with Mycobacterium tuberculosis, but the patient does not have active tuberculosis( not have symptoms ).

Please could you explain me how is concluded in your diagnosis with biopsy or ?
I hope my answer helps you.
I wish a quick recovery.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Monika Dede (1 hour later)
madam attaching FNAC explain as you said above peripheral lymphadenopathy,second how it is affected in Lymph nodes ,latent TB is dangerous attaching you my x ray report also one during first month of treatment that is 11/11/2017 and another on date:1/02/2017 during third month of my treatment
doctor
Answered by Dr. Monika Dede (1 hour later)
Brief Answer:
Yes this could happen.

Detailed Answer:
Tb cervical lymphadenopathy could happen even under the treatment with ant-tubercular when exist a drug resistance or when we have a bad adherence(taken drugs not regularly). So, even the X ray report an improvement your doctor need to see for drug resistance and to change the regimen.
In my experience I have a young boy that developed tuberculoma(tb brain) after the treatment with TB drugs without symptoms for primary TB.

I wish you a quick recovery.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Monika Dede (3 hours later)
madam attaching you my x ray report my lymph node regressed in 7th week of my treatment only I am on
doctor
Answered by Dr. Monika Dede (9 hours later)
Brief Answer:
Thanks for writing back.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic I am sorry for my late response.
It is a good news that you have lymph node regress and this is sign that your treatment is working well but you should continue the treatment,usually for 6-9 months, till your doctor see the total regress of lymph nodes.

I hope my answer helps you.
I wish you a quick recovery.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Monika Dede (2 hours later)
first of all please kindly tell me based on two x ray reports one dated: 11/11/2016 and another 01/02/2017 ,will by the end of my treatment which is six months course,now as already four months is going to over will my chest will more clear by six months as my doctor told me that he will take another PA view of chest after three months
doctor
Answered by Dr. Monika Dede (25 minutes later)
Brief Answer:
Thanks for writing back.

Detailed Answer:
Please don't worry I understand your concern. Related your clinical, lab and image recent data( 2/2017 seen attached) I notice a huge improvement and this an important indicator that your treatment is working very well and the expectations based on this situation are having a total recovery from pulmonary TB as well cervical lymphadenitis TB after the fullfield treatment (6 months) that you have started. So, your doctor should do an another PA view chest as finally control, according the protocol, after you will have finished the treatment to be definitely sure for your totally recovery.

What I suggest for you in this moment is to remain calm and continue to take medication regularly till the end, as an important factor for you recovery.

I hope my answer helps you.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Monika Dede (39 minutes later)
madam as said above my physician told me that it is tubular lymphadentis and the opacities shown in the first x ray is due to swallow lymph node which is clear in new x ray dated 2/2/2017and two small
questions if at all we take medicine empty stomach after doing cleaning teeth,the paste with saliva will not interfere with absorption of my medicines na,and taking more water (two or more)with medicines will not effect my treatment or reduce the absorption of medicine.
doctor
Answered by Dr. Monika Dede (1 hour later)
Brief Answer:
Thanks for writing back XXXXXXX

Detailed Answer:
Related your concern as I know has no data that the pasta with saliva could interfere with your medications and taking a lot of water could reduce the absorption of drugs.
You know that is best to take them (especially isoniazid and rifampin)on an empty stomach and you must not eat anything, except water, for at least an hour, because this helps the body absorb more of the drug.

But the most important is to continue taking your medication as prescribed by your doctor and to not stop taking them when you start feeling better.

I hope my answer helps you.
I wish you a quick recovery.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Monika Dede (50 minutes later)
can I take medicines for extra three months means as I am in six months course extra three months will be more best na
doctor
Answered by Dr. Monika Dede (21 minutes later)
Brief Answer:
9-month regimen is preferred

Detailed Answer:
Thanks for writing back XXXXXXX

Related your concern you should know that taking 9-month regimen is preferred because it is more efficacious.

Usually the doctors may prefer to implement the 6-month regimen rather than the 9-month regimen because the treatment for a latent TB for 6 months rather than 9 months may be more cost-effective and result in greater adherence by patients.

But, it is important that every effort should be made to ensure that patients adhere to antitubercular treatment for at least 6 months.
So, finally to decide how to extend the treatment you should talk first with your doctor, taking into consideration the above mentioned facts.

I hope my answer helps you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 958 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes lymph node swelling while treating tuberculosis?

Brief Answer: Hello XXXX! I have been through your question. Detailed Answer: Related your concern you should know that tuberculosis is a chronic granulomatous infection caused by Mycobacterium TB and chiefly affects the pulmonary system besides involving extra-pulmonary locations. But an extra pulmonary TB is rare (occurring in 0.05-5% of patients with TB) and tuberculous lymphadenitis is among the most frequent presentations of extra pulmonary tuberculosis. When we isolate peripheral tuberculous lymphadenopathy we say that is usually due to reactivation of disease at a site seeded hematogenously during primary tuberculosis infection, perhaps years earlier. So, this is a latent TB and as well need treatment. Latent tuberculosis infection means a patient is infected with Mycobacterium tuberculosis, but the patient does not have active tuberculosis( not have symptoms ). Please could you explain me how is concluded in your diagnosis with biopsy or ? I hope my answer helps you. I wish a quick recovery.